MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 6+R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 6+R
Model Number 02.12.0026R
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 05/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery after 9 years and 4 months from primary due to pain and stiffness, causing sagittal instability.The surgeon removed the scar tissue and revised the gmk-sphere femoral component, insert, and tibial tray to a gmk-hinge femoral component, insert, and tibial tray.The surgery was completed successfully.It has been reported that there were signs of lysis on the polyethylene liner.It has been hypothesized that the instability have caused tibial subsidence and successive lysis of the wear.
 
Additional Manufacturer Narrative
No devices or pictures received.Batch review performed on 19 june 2026: gmk-sphere 02.12.0026r gmk-sphere femoral component cemented - 6+r (k140826) lot 144571: (b)(4) manufactured and released on 01-apr-2025.Expiration date: 16-mar-2030.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0511fr gmk-sphere tibial insert - flex s5r - 11 mm (k140826) lot 160777: (b)(4) manufactured and released on 25-05-2016.Expiration date: 09-may-2021.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.1205r tibial tray fix cemented s.5r (k090988) lot 162465: (b)(4) manufactured and released on 17-jun-2016.Expiration date: 01-jun-2021.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Root cause: based on the information available, no definitive root cause can be established.Signs of lysis on the polyethylene liner were reported, and it was hypothesized that instability may have contributed to tibial subsidence and subsequent wear-related lysis; however, the involved devices and pictures were not received, and the investigation was therefore limited.The device history record reviews for the involved lots did not indicate any potentially related manufacturing issue, and no similar events were identified for the reviewed sold items of the same lots.Based on the available information, no device-related root cause can be confirmed.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED - 6+R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25608881
Report Number3005180920-2026-00593
Device Sequence Number18620480
Product Code JWH
UDI-Device Identifier07630030862441
UDI-Public07630030862441
Combination Product (Y/N)N
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number02.12.0026R
Device Lot Number144571
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown